Get your Health question answered in 3 easy steps

182 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can over dose of blood pressure medication cause any side effects?

Answered by
Dr.
Dr. T Shobha Deepak

General & Family Physician

Practicing since :2005

Answered : 1774 Questions

default
Posted on Tue, 26 Aug 2014 in Accident and Emergency
Question: I just realized that I accidently took my medication twice this morning. I'm concerned because some of that medication is blood pressure medication and my heart rate is naturally low (and has been as long as I can remember, even before I was on blood pressure medication).

Specifically, I normally take 40mg lisinopril, 2.5mg amlodipine, and 30mg citalopram. I take my blood pressure, at home, on an Omron home blood pressure monitor. The last reading, taken in the evening, was: 105/68, pulse: 52, pulse pressure: 37. Another reading (taken on a prior evening) was 127/87, pulse: 46, pulse pressure: 40. These are typical readings with ONE dose of medication.

Today, I accidently took my medicine twice, which means I now have 80mg lisinopril, 5mg amlodipine, and 60mg of citalopram in my system.

What should I expect? What should I do? I'm concerned and as luck would have it, my doctor's office is closed right now!
doctor
Answered by Dr. T Shobha Deepak 2 hours later
Brief Answer:
Unlikely to cause Hypotension

Detailed Answer:
Hi
Welcome to Healthcare-Magic
Greetings of the day

Dear Ms

Single episode of intake of anti hypertensive twice should not be bothersome. It is unlikely to result in hypotension or postural hypotension.
Ensure adequate rest and good intake of fluids.

Do get back to me if you need any further assistance, will be glad to assist you.


Take care

Best regards
Dr T Shobha Deepak
MBBS, MD
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on Postural hypotension

doctor1 MD

Hi, I've been having a drop in BP when I go from sitting to standing and I feel like I'm on an elevator and very lightheaded when I stand up . Sometimes I feel fine . Happens randomly . Latest ekg was normal . Not sure what other avenues I should...

doctor1 MD

I am currently taking Trazadone 50mg for depression and sleep problems, Klonopin .05mg for anxiety disorder and essential tremors in my hands, and Nortriptyline for debilitating Gi tract spasms 50 mg. I have had a lot of dizziness and light headed...

doctor1 MD

This is a question about my mother, age 93. Mom has bad neck arthritis . No surgery. She had some injections in the neck and upper cervical, including occipital nerve block 4 weeks ago. The shots didnt seem to help much. For the last 3 weeks, she...

doctor1 MD

My Mother, 84, has postural hypotension, COPD,severe osteoarthritis,.

Blood pressure drops when stands. On medication to raise blood pressure, wears elastic stockings, takes iron, eats lots of salt and drinks gatorade;still BO drops when stands. Is getting bedridden.

doctor1 MD

I stopped smoking 2 weeks ago and my hypertension has dropped dramatically from 150/95 to 110/75. (I'm 60 years old.) I have been taking a cocktail of anti-hypertensive drugs for the past 5 years. I'm now experiencing symptoms of postural hypotension. Do you think the drug regime should be reviewed since the probable cause of the hypertension (smoking) is now absent?

doctor1 MD

I am a 49 year old female...I keep getting what I feel like is a surge in my head. I had a CT scan done and everything came back fine..that is the best way I can describe it. My cholesterol is somewhat high according to my doctor. My blood pressure tends to run on the low side. This morning it is 103/79... any ideas?

doctor1 MD

name; MADHUMITA KODAL aged 43yrs. facing problems in front portion of head with giddiness,cramping hand&leg both,felling feeble at the time of certain bad news of anybodies since last four years.now it is felling everyday. taken medicines as DIVAC ER (500)& VERTIN OD (48) about four months.